Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bounds on the number of holomorphic maps of compact Riemann surfaces


Author: Masaharu Tanabe
Journal: Proc. Amer. Math. Soc. 133 (2005), 3057-3064
MSC (2000): Primary 30F30
DOI: https://doi.org/10.1090/S0002-9939-05-07882-2
Published electronically: April 19, 2005
MathSciNet review: 2159785
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give bounds on the number of nonconstant holomorphic maps of compact Riemann surfaces of genera $>1$.


References [Enhancements On Off] (What's this?)

  • [A-P] Alzati, A., Pirola, G.P., Some remarks on the de Franchis theorem, Ann. Univ. Ferrara Sez. VII (N.S.) 36 (1990), 45-52. MR 1151481 (93b:14041)
  • [C] Cassels, J.W.S., An Introduction to the geometry of numbers, 2nd pr., Springer-Verlag, New York, Heidelberg, and Berlin, 1971.MR 0306130 (46:5257)
  • [F] de Franchis, M., Un teorema sulle involuzioni irrazionali, Rend. Circ. Mat. Palermo 36 (1913), 368.
  • [H-S] Howard, A., Sommese, A. J., On the theorem of de Franchis, Ann. Scoula. Norm. Sup. Pisa Cl. Sci. (4) 10 (1983), 429-436. MR 0739918 (85k:32048)
  • [K] Kani, E., Bounds on the number of non-rational subfields of a function field, Invent. Math. 85 (1986), 185-198. MR 0842053 (87i:14021)
  • [L] Lang, S., Abelian varieties, Springer-Verlag, New York, Heidelberg, and Berlin, 1983.MR 0713430 (84g:14041)
  • [L-B] Lange, H., Birkenhake, Ch., Complex abelian varieties, Springer-Verlag, New York, Heidelberg, and Berlin, 1992.MR 1217487 (94j:14001)
  • [Mr1] Martens, H., Observations on morphisms of closed Riemann surfaces, Bull. London Math. Soc. 10 (1978), 209-212. MR 0480985 (58:1132)
  • [Mr2] -, Mappings of closed Riemann surfaces, Proc. Sympos. Pure Math. 49, Part 1 (1989), 531-539. MR 1013150 (90i:14030)
  • [Mm] Mumford, D., Abelian varieties, Oxford University Press, London, 1970. MR 0282985 (44:219)
  • [T1] Tanabe, M., On rigidity of holomorphic maps of Riemann surfaces, Osaka J. Math. 33 (1996), 485-496. MR 1416060 (97i:32024)
  • [T2] -, A bound for the theorem of de Franchis, Proc. Amer. Math. Soc. 127 (1999), 2289-2295. MR 1600153 (99j:30046)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 30F30

Retrieve articles in all journals with MSC (2000): 30F30


Additional Information

Masaharu Tanabe
Affiliation: Department of Mathematics, Tokyo Institute of Technology, Ohokayama, Meguro, Tokyo, 152-8551, Japan
Email: tanabe@math.titech.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-05-07882-2
Received by editor(s): March 26, 2002
Received by editor(s) in revised form: June 2, 2004
Published electronically: April 19, 2005
Additional Notes: The author’s research was partially supported by the Japan-U.S. Cooperative Science Program
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society